MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-211
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's knee was revised due to pain and instability.X-ray notes indicate "lateral views however demonstrate left knee posterior subluxation of femur on tibia not seen on right side and suggestive of posterior cruciate ligament insufficiency." a cr femoral component and cs insert were revised to a ps femoral component and ps insert.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this is the case of a patient who underwent a primary cruciate retaining total knee arthroplasty and approximately seven years later developed pain and instability requiring polyethylene exchange to restore stability.I can confirm that the revision took place since i was able to review the operation report.She now presents with increasing pain and instability with the possibility of a torn posterior cruciate ligament.The root cause of these events cannot be determined with certainty.Causes of pain and instability, if not traumatic in origin include surgical technique, implant positioning, fixation and alignment as well as stretching of the pcl creating instability.The x-rays were read as showing posterior subluxation of the femur on the tibia which to me would not indicate pcl instability.It is tibial subluxation posteriorly on the femur that indicates pcl insufficiency." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.The event was confirmed via clinician review of the provided medical records.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this 68 year old female had her initial knee replacement in 2009, a revision of that knee for instability with a thicker spacer in 2016, and then again, another revision in 2023 for instability, and then six months later the knee became unstable again requiring revision to a ts component.I can confirm that the patient required re-revision in (b)(6) 2023 since i was able to see the original stryker stickers of the ts implant.However, i do not have the operation report or office notes after her latest revision.I do not have any x-rays following the re-revision.The root cause of these events cannot be determined with absolute certainty.The causes of recurrent instability of a primary total knee, requiring a thicker spacer, then a posteriorly stabilized component and then a ts component are multi-factorial including surgical technique, patient soft tissue quality, patient activity level and bmi, and possible trauma although none was mentioned in this summary.In the absence of any breakage or damage to her implants, i would not assign any causality to any of the implants." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.The event was confirmed via clinician review of the provided medical records.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16451603
Report Number0002249697-2023-00198
Device Sequence Number5834925
Product Code MBH
UDI-Device Identifier07613327045666
UDI-Public07613327045666
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number5531-G-211
Device Catalogue Number5531G211
Device Lot NumberLEY077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/27/2023
09/01/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/24/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight93 KG